Alert archive / Arizona / High Wind Warnings in 2006

High Wind Warning 3, NWS Flagstaff, AZ

March 29, 2006Apache County, Navajo County, Arizona

NWS Flagstaff, AZ issued this high wind warning at Mar 29, 2006, 11:20 AM MST for Apache County, Navajo County, Arizona. It was in force for 9 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 29, 2006, 11:20 AM MST (18:20 UTC)
Expired
Mar 29, 2006, 8:00 PM MST
In force
9 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 149 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 29, 11:20 AM MSTNON-TSTM WND DMGShow Low, AZTREES DOWN INTO POWER LINES
Mar 29, 2:20 PM MSTNON-TSTM WND GST 62Show Low, AZ
Mar 29, 4:40 PM MSTNON-TSTM WND DMGSpringerville, AZTREES DOWN
Mar 29, 5:42 PM MSTNON-TSTM WND DMGSpringerville, AZTREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 6.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2006-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 74 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2006-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
74 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 291825
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1125 AM MST WED MAR 29 2006

..AZZ017-300100-
/O.UPG.KFGZ.WI.Y.0008.000000T0000Z-060330T0100Z/
/O.NEW.KFGZ.HW.W.0003.060329T1820Z-060330T0100Z/
WHITE MOUNTAINS-
INCLUDING THE CITIES OF...SHOW LOW...GREER...PINETOP
1120 AM MST WED MAR 29 2006

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT.

SUSTAINED WIND SPEEDS FROM 40 TO 50 MPH AND GUSTS TO 63 MPH HAVE
BEEN OBSERVED AT THE SHOW LOW AIRPORT THIS MORNING. THIS HAS
CAUSED SOME TREES TO BLOW OVER AND LOOSE SHEET METAL TO BECOME
AIRBORNE IN THE SHOW LOW AREA. THESE WINDS ARE EXPECTED TO
CONTINUE THROUGH THIS AFTERNOON. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR MORE...ARE EXPECTED AND CAN LEAD TO PROPERTY DAMAGE.

$$

AZZ016-300100-
/O.EXA.KFGZ.WI.Y.0008.000000T0000Z-060330T0100Z/
EASTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...HEBER...HAPPY JACK...FOREST LAKES
1125 AM MST WED MAR 29 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

A STORM SYSTEM WILL PRODUCE STRONG SOUTHWEST WINDS OF 25 TO
35 MPH WITH GUSTS TO 50 MPH. WINDS WILL DIMINISH THIS EVENING AS
THE COLD FRONT MOVES EAST OF THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ012>014-040-300100-
/O.CON.KFGZ.WI.Y.0008.000000T0000Z-060330T0100Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON...
KYKOTSMOVI
1125 AM MST WED MAR 29 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

A STORM SYSTEM WILL PRODUCE STRONG SOUTHWEST WINDS OF 25 TO
35 MPH WITH GUSTS TO 50 MPH. WINDS WILL DIMINISH THIS EVENING AS
THE COLD FRONT MOVES EAST OF THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
2 follow-up statements
000 
WWUS75 KFGZ 300019
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
519 PM MST WED MAR 29 2006



AZZ012-300130-
/O.CAN.KFGZ.WI.Y.0008.000000T0000Z-060330T0100Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY
519 PM MST WED MAR 29 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. THE COLD FRONT RESPONSIBLE FOR BRINGING STRONG WINDS TO
THE AREA HAS MOVED EAST OF THE COCONINO COUNTY PORTION OF THE
LITTLE COLORADO RIVER VALLEY SO WINDS WILL CONTINUE TO DECREASE
BELOW ADVISORY THRESHOLDS.

$$

AZZ014-300300-
/O.UPG.KFGZ.WI.Y.0008.000000T0000Z-060330T0100Z/
/O.EXB.KFGZ.HW.W.0003.000000T0000Z-060330T0300Z/
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE
519 PM MST WED MAR 29 2006

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

A COLD FRONT APPROACHING THE AREA HAS BROUGHT STRONG WINDS TO THE
AREA...WITH SUSTAINED WINDS EXCEEDING 40 MPH AND GUSTS OVER 60 MPH
IN PORTIONS OF THE APACHE COUNTY LITTLE COLORADO RIVER VALLEY.
STRONG WINDS WILL CONTINUE UNTIL THE COLD FRONT PASSES THE
AREA...WHICH IS EXPECTED AROUND 8 PM MST THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR MORE...ARE EXPECTED AND CAN LEAD TO PROPERTY DAMAGE.

$$

AZZ017-300300-
/O.EXT.KFGZ.HW.W.0003.000000T0000Z-060330T0300Z/
WHITE MOUNTAINS-
INCLUDING THE CITIES OF...SHOW LOW...GREER...PINETOP
519 PM MST WED MAR 29 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

SUSTAINED WIND SPEEDS FROM 40 TO 50 MPH AND GUSTS OVER 60 MPH HAVE
BEEN OBSERVED AT THE SHOW LOW AIRPORT AND OTHER AREA WEATHER
STATIONS TODAY. THIS HAS CAUSED SOME TREES TO BLOW OVER AND LOOSE
SHEET METAL TO BECOME AIRBORNE IN THE SHOW LOW AREA. THESE WINDS
ARE EXPECTED TO CONTINUE THIS EVENING UNTIL A COLD FRONT PASSES
THROUGH THE AREA...WHICH IS EXPECTED AROUND 800 PM MST THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR MORE...ARE EXPECTED AND CAN LEAD TO PROPERTY DAMAGE.

$$

AZZ013-016-040-300300-
/O.EXT.KFGZ.WI.Y.0008.000000T0000Z-060330T0300Z/
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
EASTERN MOGOLLON RIM-NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE...
HEBER...HAPPY JACK...FOREST LAKES...DILKON...KYKOTSMOVI
519 PM MST WED MAR 29 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM MST THIS EVENING. 

A COLD FRONT APPROACHING THE AREA WILL CONTINUE TO PRODUCE STRONG
SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.
WINDS WILL DIMINISH THIS EVENING AFTER THE COLD FRONT MOVES EAST OF
THE AREA...WHICH IS EXPECTED AROUND 7 TO 8 PM MST THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 300257
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
757 PM MST WED MAR 29 2006

AZZ014-017-300400-
/O.EXP.KFGZ.HW.W.0003.000000T0000Z-060330T0300Z/
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP
757 PM MST WED MAR 29 2006

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. WINDS
HAVE BEEN DECREASING ACROSS THE AREA AS THE COLD FRONT RESPONSIBLE
FOR TODAYS HIGH WINDS MOVES THROUGH THE AREA. ALTHOUGH A FEW
GUSTS UP TO AROUND 40 MPH ARE STILL POSSIBLE...WIDESPREAD STRONG
WINDS ARE NOT EXPECTED AND WINDS WILL GRADUALLY DECREASE THROUGH
THIS EVENING...BECOMING LIGHT BY MORNING.

$$

AZZ013-016-040-300400-
/O.EXP.KFGZ.WI.Y.0008.000000T0000Z-060330T0300Z/
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
EASTERN MOGOLLON RIM-NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE...
HEBER...HAPPY JACK...FOREST LAKES...DILKON...KYKOTSMOVI
757 PM MST WED MAR 29 2006

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. WINDS
HAVE BEEN DECREASING ACROSS THE AREA AS THE COLD FRONT RESPONSIBLE
FOR TODAYS STRONG WINDS CONTINUES TO MOVE EAST OF THE AREA. ALTHOUGH A
FEW GUSTS UP TO 40 MPH ARE STILL POSSIBLE THIS
EVENING...WIDESPREAD STRONG WINDS ARE NOT EXPECTED AND WINDS WILL
CONTINUE TO DECREASE THROUGH THIS EVENING...BECOMING LIGHT BY
MORNING.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind warning went out at Mar 29, 9:40 AM MST, 1 hour 40 minutes earlier.

Area forecast discussion, Mar 29, 9:40 AM MST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
940 AM MST WED MAR 29 2006

.SYNOPSIS...A STORM SYSTEM WILL MOVE ACROSS NORTHERN ARIZONA TODAY
BRINGING RAIN AND HIGH ELEVATION SNOW SHOWERS ALONG WITH WINDY
CONDITIONS. ACCUMULATING SNOW WILL BE CONFINED MAINLY TO ELEVATIONS
ABOVE 7000 FEET. ON THURSDAY AND FRIDAY...EXPECT DRY AND MILD
CONDITIONS AS HIGH PRESSURE MOVES ACROSS THE STATE. OVER THE WEEKEND
AND INTO NEXT WEEK A SERIES OF WEAK WEATHER SYSTEMS WILL BRING
UNSETTLED CONDITIONS.

&&

.DISCUSSION...THIS MORNING THERE IS A BROAD TROF OF LOW PRESSURE
ACROSS THE WESTERN U.S. THE H5 COLD POOL IS STILL OVER CENTRAL
CALIFORNIA. THIS MORNINGS FGZ SOUNDING SUGGESTS THE SURFACE COLD
FRONT HAS ALREADY COME THROUGH THE WESTERN PORTIONS OF THE STATE.
AHEAD OF THE COLD FRONT...OVER THE LITTLE COLORADO RIVER VALLEY AND
THE WHITE MOUNTAINS...IT WILL BE QUITE WINDY WITH SOUTHWEST GUSTS TO
AROUND 50 MPH.

THE MAIN PERIOD OF PRECIPITATION OVER THE YAVAPAI AND COCONINO
COUNTIES LOOKS TO BE NOW THROUGH EARLY EVENING. SNOW LEVELS ARE
EXPECTED TO REMAIN 6500 FEET OR HIGHER WITH ACCUMULATIONS OF GREATER
THAN 2 INCHES REMAINING ABOVE THE 7500 FOOT LEVEL. FLAGSTAFF COULD
SEE AN INCH OF ACCUMULATION ON GRASSY SURFACES. THE AIRMASS IS
ALREADY UNSTABLE AND THIS WILL INCREASE AS THE COLD POOL MOVES
TOWARDS US THIS AFTERNOON.

TONIGHT...THE FOCUS OF THE PRECIPITATION SHOULD SHIFT TO AREAS NORTH
OF A LINE FROM VALLE TO WINDOW ROCK AS THE COLD POOL MOVES ACROSS
THIS AREA. FURTHER TO THE SOUTH...H5 TEMPS ARE WARMING RAPIDLY WITH
WESTERLY FLOW BRINGING IN DRIER AIR. SO WILL BE LOOKING AT NUDGING
POPS UPWARD ALONG THE NRN BORDER...OTHERWISE THE CURRENT DRYING
TREND FROM SOUTHWEST TO NORTHEAST LOOKS GOOD.

FOR THURSDAY AND FRIDAY...IT LOOKS LIKE A FLAT RIDGE WILL BE MOVING
ACROSS THE AREA THURSDAY FOLLOWED BY SOUTHWEST FLOW ALOFT ON FRIDAY.
THIS PATTERN LOOKS TO BRING PERIODIC HIGH LEVEL CLOUDS.

WILL DISCUSS THIS WEEKENDS WX IN THE AFTERNOON PACKAGE.

&&

.AVIATION...FOR THE 18Z PACKAGE...BKN TO OVC LOW CLOUD CEILINGS WILL
KEEP FLIGHT CONDITIONS IN SCT MVFR THROUGHOUT THE DAY. EXPECT SCT
RAIN AND SNOW SHOWERS WITH MVFR AND IFR CONDITIONS ESPECIALLY ALONG
THE RIM AND HIGHER TERRAIN. THERE IS A CHANCE FOR SOME ISOLATED
THUNDERSTORMS PRIMARILY IN THE NORTHERN MOST PART OF THE STATE.
AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 10 AM MST
UNTIL 6 PM MST TODAY AZ ZONES 12/13/14/17/40.

&&
Hazardous weather outlook, Mar 29, 7:00 AM MST, 4 hours 20 minutes before
PHXWRKHWO DDHHMM

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
700 AM MST WED MAR 29 2006

AZZ004>018-037>040-300700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
700 AM MST WED MAR 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

RAIN AND SNOW WILL SPREAD OVER NORTHERN ARIZONA TODAY AS A COLD
FRONT PUSHES ACROSS THE AREA. THE COLD FRONT WILL ALSO BRING WINDY
CONDITIONS. THE SNOW LEVEL WILL LOWER TO NEAR 6500 FEET BUT SNOW
ACCUMULATIONS ARE EXPECTED TO REMAIN GENERALLY BELOW 2 INCHES.
ACROSS THE LITTLE COLORADO RIVER VALLEY AND WHITE MOUNTAINS EXPECT
SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH...ESPECIALLY
THIS AFTERNOON. SEE THE WIND ADVISORY (PRODUCT PHXNPWFGZ) FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

Nearby

High Wind Warnings in Arizona, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.